I have a Sensory motor polyneuropathy of some sort and the doctors still have to run more test to find out what could be causing the polyneuopathy. So far they have ruled out diabetes, anemia, thyroid etc. Every blood test they have run so far comes back perfectly normal.
My question is....is it possible that my episodic vertigo and numbness on the right side of my face could be caused by some sort of polyneuopathy? If so, can anyone tell me which kind of neuropathy could possibly cause sensory motor neuropathy and vertigo.
I do have a mild upbeating nygstagmus but it is poorly sustained. ENT says my vertigo is not inner ear related. MRI shows 3 very small non specific white spots between the grey and white matter. I am still concerned about MS but not sure if it would show up as a polyneuropathy on a NCV test.
Hi. No I don't have an absolute answer as yet. I've worried about MS as well especially since I always get worse in the summer. I have had a diagnosis of a hereditary peripheral neuropathy but my Neuro says these particular symptoms are caused by that. It has been suggested that migraines can be the cause as well as TN trigeminial neuralgia but still no absolute answer. I have not had an MRI with contrast nor has one been ordered so for now I guess MS is not a huge one to worry about.
Sorry you are experiencing these symptoms as well they are not nice and can be scary
I also have sensorimotor peripheral neuropathy. I got this because I took the antibiotic Cipro. Everything started while I was taking this drug. I only took it for 3 1/2 days and I could not even do a calf raise after 2 or 3 weeks. Cipro belongs to a class of antibiotics called fluoruquinolones. They also include Levaquin, Avelox and many others. They usually have a 'flox' in the chemical name (ex. Ciprofloxacin). Have you taken any of these antibiotics. If so, that may be the cause. It can happen months after taking them. They are associated with many many different adverse drug reactions.
I was reading your post and found it interesting. I have the same symptoms you have and my dad and grandma had polyneuropathy. I started all the test you have mentioned and when I got to the printout that read. Impression :
Nerve conduction studies showed evidence of sensorimotor polyneuropathy of axonaldegenerating type. EMG showed denervation in the leg muscles. They suggested a muscle biopsy, I checked out of the race and said I'll just have to live with it. I am 69 years old, not a lot of time to spend on tests that won't change anything I read on and what perked my interest was the drugs. I have taken Levaquin for years. Makes me wonder. Thanks for your posts.
I was on Zoloft, and I was diagnosed with sensorimotor polyneuropathy also..I was having terrible spasms in my legs..Charlie horses every night...the calves of both legs were so sore....when I read about serotonin syndrome, from taking serotonin uplifting drugs..which Zoloft is...I weaned myself off..my spasms stopped promptly....now I'm going to go back to my neuro dr. And have them to do another test...it's been 3 yrs. Since the last test...the more I have been researching theses drugs, the madder I am about all the things I have been dealing with...Hope you find some answers too...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.